Kentucky, 2007

Hail and Damaging Wind in Kentucky, June 5, 2007

June 5, 2007 · NWS PAH · 2 events in 1 county or zone

Isolated severe weather events occurred near Paducah as the leading edge of cooler and drier air reached the Lower Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Isolated severe weather events occurred near Paducah as the leading edge of cooler and drier air reached the Lower Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 5, 1:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUN 5 2007

.DISCUSSION...
SCT SHRA/ISOLD TSRA DEVELOPING IN PM HEAT MAINLY JUST EAST OF PAH
FA...WHERE SPC RECENTLY PUT OUT SVR WATCH 349 TIL 01Z. ISOLD
ACTIVITY ALSO DULY NOTED ALONG RIBBON OF HIGHER MOISTURE/ENHANCED CU
FIELD ACROSS HEART OF FA. BEST SVR THREAT IS DEEPER INTO COLD
POOL...IE NERN PTNS FA. HAVE MODIFIED ALL WX/POP GRIDS TO COVER THRU
SUNSET...AFTER WHICH DIURNAL FUEL WL BE LOST AND WEAKENING/
DIMINISHING SHOULD OCCUR IN DRYING COLUMN.

WED-THU STILL LOOK DRY...AND MODELS ARE EVEN COMING AROUND TO THAT
NOTION...KEEPING ISENTROPIC LIFT/BEST WAA QPF MENTION TO OUR NORTH
AND WEST NOW. THEREFORE CONFIDENCE IS INCREASING IN PERSISTENCE
STRATEGY DRY FORECAST WED-THU.

NEXT SYSTEM TRANSLATES EAST W/SPC SLGT RISK SVR ACCOMPANYING SAID
TRANSLATION ACROSS PAH FA...MAINLY FRI...W/INTRODUCTORY POP NOW
LOOKING TO HAVE GOOD MODEL CONSENSUS ON COMING IN LATE THU NIGHT.

LATEST GFS/DGEX ACTUALLY DRIVE FRONT THRU BY FRI NIGHT...W/RESULTANT
DRY/SLIGHTLY COOLER POST FRONTAL WX FORECAST FOR SAT. WELL BUY
W/SOME SKEPTICISM...AS MODELS HAVE BEEN BACK AND FORTH ON EXACTLY
WHERE BOUNDARY LAYS OUT...THIS TIME GOING JUST SOUTH OF FA. FROM
THERE...DAYS 6-7 WE FOLLOW GFS/HPC LEAD AND REINTRODUCE A MAINLY
DIURNALLY AIDED POP FOR ENERGY RIDING OUT OF THE PLAINS AND BATTLING
THE RISING MS VALLEY HEIGHTS...THINKING SMALL POP WARRANTED IN THE
MORE SUMMER LIKE AIR MASS.

MOS AND HPC GENERALLY ACCEPTED W/THE USUAL MINOR TWEEKS INTO THE
COLLAB PIC.

.AVIATION...
VIS SAT PICS INDICATE PLENTY OF CLOUDS OVER THE AREA WITH RADAR
SHOWING ECHOES DEVELOPING EARLY THIS AFTERNOON. HAVE VCSH IN TAFS
BUT WILL AMEND FOR A TEMPO GROUP ALL THREE SITES...AS PER CURRENT
RADAR TRENDS AND WW. OTHERWISE DONT EXPECT MUCH AFTER SUNSET WITH
WINDS GOING VARIABLE AND MOST CONVECTIVE CLOUDS DISSIPATING W/LOSS
OF FUEL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 5, 12:56 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT TUE JUN 5 2007

ILZ075>078-080>094-KYZ001>013-MOZ076-086-087-100-107>112-114-
061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
156 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. THE PRIMARY THREATS WITH AN ISOLATED STRONGER STORM ARE
HAIL AND DAMAGING WINDS. THE STORM THREAT SHOULD DIMINISH SHORTLY
AFTER THE SUN SETS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY
NIGHT...AND AGAIN SUNDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FRIDAY...WHEN A FRONT MOVES ACROSS THE
REGION. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY SEVERE
WEATHER THREATS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED...STAY TUNED TO FORECASTS AND
UPDATES.

INZ081-082-085>088-KYZ014>022-061000-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
156 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM. THE PRIMARY
SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS IN
ISOLATED SEVERE STORMS THIS AFTERNOON OR EARLY EVENING. THE STORMS
SHOULD DIMINISH SHORTLY AFTER THE SUN SETS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY
NIGHT...AND AGAIN SUNDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FRIDAY...WHEN A FRONT MOVES ACROSS THE
REGION. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY SEVERE
WEATHER THREATS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED FOR WATCH.

The radar

The Paducah radar (KPAH), 13 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, McCracken

When
June 5, 1:50 PM CST
Where
McCracken County, Paducah
Measured
0.75 in hail
Reported by
Public
Coordinates
37.080, -88.630

Dime-size hail was reported in downtown Paducah near the Ohio River.

Thunderstorm Wind, McCracken

When
June 5, 1:55 PM CST
Where
McCracken County, Reidland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.020, -88.530

Large tree limbs were reported down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31704, 31703.